Sleepless nights

Hi all, just wondering if anyone knows if it is ok to take Nytol with Arimidex, i am getting off to sleep ok but tend to wake up 2/3 times after a few hours, i admit i have taken half of one cos i was so tired and it seemed to work, but a bit scared in case i`m doing wrong, will ring my BCNon Monday, but would appreciate a bit of advice from anyone,
cheers, Slimpet.

Hi slimpet

You’re right in waiting to check with your BCN before going ahead and taking anything that isn’t prescribed.

Take care,
Jo, Facilitator

Hi
I have been on tamoxifen arimdex and now aromasin and they all have the same effect. 2 /3 hours sleep and then i wake up. I have tried everything from relaxation classes to acupuncture, staying up late, warm milky drinks, cut out tea and coffee but nothing has worked. To be honest after a while your body just gets use to it. It has been about 4 i/2 years of taken these various tablets but the bottom line is if it stops or slows down the cancer coming back it is a small price to pay. I have had secondary cancer so been through treatment twice. (excuse spelling errors was unable to check as site was playing up)

I’ve been on Tamoxifen for exactly 1 year now and still can’t sleep. I have severe night sweats - in and out of the covers all night. I wake up about 2.30 every morning and then just sleep in fits and starts. Specialist says this is not symptomatic of Tamoxifen but more of chemo induced menopause. I have had a blood test to check menopause status (only one period since chemo finished a year ago) and am on the way but not quite there yet! Am hoping the sweats and sleep disturbances may stop when menopause is complete (am having another blood test in June).

I have been on Tamoxifen since May 04,…hot flushes tend to ease then start again…night sweats are back at mo’ with avengence…have been on zolpidem [sleeping tablets] since dx…but when sweats are bad even those don’t help me sleep.
Same story…go off to sleep then am awake anything from 1am to 5am…then am ready to go to sleep but its time to get up for work…at the moment I’m completely drained from it.
Have had acupuncture in the past for menopausal symptoms and anxiety and must admit it helped alot…but due to costs can’t afford anymore.
I’m also going to ask my GP for a blood test to check hormones on Friday…didnt have one last yesr but the year before my results came back as being pre-menopausal…although I had a hysterectomy nearly 10 years ago I still have my ovaries…my GP said bout the last results that if I was trying for ababy it would be a good level!!..not exactly what I wanted to hear!!

Have just found this thread about sleepless nights. I have no trouble going to sleep but like most of you start to wake on and off about 2-3 hours later - hot, cold, duvet on, duvet off. Even when it has been bitterly cold I have the window wide open and a fan going all night, the theory being that at least if it is cold I can stay under the covers and feel comfortable. The ONC did tell me I could go on to Arimidex but if it is the same as Tamoxifen I may as well stay on that. Have been on it since Sept 2008 and always take it first thing in the morning. The problem is that I am tired all day and the ONC did say that Tamoxifen can make you tired because of it being a hormone tablet, but that added to lack of sleep at night makes me like a zombie all day and all I want to do is sit in front of the tv and doze.

Sympathies to all suffering sleepless nights. Mine are due to uncomfortable expander implants -I wake 3 or 4 times a night.

Here’s something to try that I learned on a course of relaxation classes. The theory is to distract your mind from any emotional turmoil so you can be calm and drift off to sleep.

  1. Go through the alphabet thinking of a country (or girls name/ boys name / film star etc etc.) for each letter. If you can’t think of one then move on to the next letter.

  2. Count backwards from 500 or 1000 subtracting 3 each time.

Sometimes it works… if all else fails you can be sure you’re not the only one lying there wide awake - logon to the forums and see who the other night owls are.

Best Wishes
Misha

I’m so glad I’ve come across this thread. I’ve only been on Tamoxifen for 3 months & despite being on a night time anti-depressant I’m waking at around 3am & 5am regulary with hot flushes/sweats (these started after 2 cycles of epirubicin & my periods stopped). Then at least twice a week I don’t go back to sleep at all even when I’ve cold off. I had my blood tested lsat week & my GP described me as post-menopausal at age 44. I’m guessing my body is trying to catch up after being catapulted into the menopause 9 months ago. The blood tests also showed my thyroid as slightly underactive so I now have a low dose of thyroxine. Fingers crossed that over the coming months my sleep pattern will settle down & I won’t feel like I’m dragging myself through life post treatment. I want to get out there & live again. I’m still waiting for my 3 month catch-up with the oncologist & I’ll see what he has to say about things. Mildredx

I have tried everything. I have found what works best for me now is listening to the radio in bed with earphones. I don’t listen to music but to a talk channel. Because I am listening to speech I drift off without worrying about whether I can sleep or not because I am thinking about something else. I do not get so anxious about not sleeping. I still wake up in the night, but relisten to the talking and drift off again. I can never remember in the morning anything that I have been listening to and I now wake up in the morning much more refreshed than I did. I hope this works for you.

OMG it makes me feel so much better to read the posts talking about sleepness nights on Tamoxifen…
I have been taking Tamoxifen for 6months now and like so many of you I have no problem getting to sleep, quite often really tired but will wake up after a couple of hours finding it hard to get back to sleep again! Often I find myself restless in and out of the covers, hot and cold. Reading that so many of us are having the same symptons surely it must be related to Tamoxifen??
I work full time and find it hard sometimes to keep going with so little sleep, but feel I have put so much into my body over the last year the last thing I want to do is take medicines for it.

Lisa

Tank god for this sight!!! I didnt know that the sleepless nights were a side effect, i just thought thatit was me! I too have night sweats but they are not what keep me awake all the time!
I infact went to my docs yesterday and asked for sleeping tablets just one i said but he wouold not prescribe me any!
Its vile!!

x